I'm 23, and I've been on antidepressants like 5 years ago, and I can't remember what it was called but all it did was make me feel numb, and not myself, so of course I stopped, and my depression has just worsened, so my therapist just prescribed me effexor.. and I'm a little weary of taking it, I just want to know what I'm getting myself into and what to expect and y'know, not be scared.
I took it for 9 years and did great. We weened me off several months ago, but I had to go back on... it's difficult to get off, and side effects (for me) going on, but once it was in my system, I did well... so currently I'm struggling with side effects going on... it sucks. But I'm taking people's advise and riding it out... good luck
My 30 year old son has been on Effexor for maybe 8 years. Before that it was Prozac. The Effexor doesn't help anymore so his Dr has tried different antidepressants and weaning him off the Effexor. After seeing what my son has gone through, please ask your Dr for something else. I know not everyone has horrible side effects but he sure did. He's had brain zaps (feels like explosions in your brain), pouring sweat, anger, even suicidal thoughts. It seems impossible to get off the Effexor. Seeing him struggle has been heartbreaking. After trying to switch and so many bad side effects he's given up on trying anything else. It's like he's now doomed to be depressed because he can't take the withdrawal.
I've taken Effexor for over 5 years and it changed my life. After only the most mild side effects (headache, nausea) for the first couple of days I've had only the best of benefits from this medication. Even when I had to stop all medications for another medical emergency I had no discontinuation symptoms.
I would highly recommend this drug! I'm a happy, functioning person now.
Effexor seems to be a drug that can work very well, and but can also be hard to get off of.
Only bad thing about effexor is if forget to take every day and same time if I was in ur position I would not start taking them as the side effects and withdraw symptoms are very bad I would ask ur gp to suggest something else I am so sorry I ever started taking them
I was on antidepressants for a few years. Effexor was one of them. Unfortunately antidepressants do not work for me, even with testing to see which ones should work. I was on Effexor for 1 1/2 years, I decided to stop but my doc had to put me onto Pristiq to wean off. It was hell for 3 months. Make sure you take it at the exact time everyday, if not you may get brain zaps, dizziness etc. I'm sure this med works for some people but I've tried too many. I now just go to therapy & do yoga when I can. Plus I'm on my 3rd birth control in hopes this one doesn't make my depression worse. Which is so common, I don't know if you're female, but if you are keep that in mind also. Best of luck!
Hi - Try not to worry too much about it, but make sure you start on a LOW DOSAGE - Either 37.5mg or maybe 75mg, once a day - Usually at night.
I'm not trying to be Mr Know it all :), but I had a nasty experience with Effoxor XR, the 1st time I was prescribed it!
It was given to me by a GP - not a Psychiatrist, and I think he stuck me on 150 mg - Basically gave me horrific side effects, and had to be rushed back to the surgery, where the GP apologised, and reduced it to 37.5mg, and then titrated it up from that to about 300 mg.
Once your brain & body gets used to it the side effects should be pretty much OK - in my experience at least - I have been up to 375mg, but think that doses are now generally lower, as there was concerns about blood pressure at those levels.
I shall endeth my sermon with you probably already know that Effoxor also has a secondary indicator as a treatment for GAD - So if you get anxiety as well as the evil depression, then you could well get 2 major benefits from it. Definitely nothing to be scared or worried about - Just make sure you build up the dosage slowly is my rambling advice!
Plus I really hope that it will help you to escape the nightmare of depression and stay well too
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.